Alert archive / Minnesota / Winter Storm Watches in 2018
Winter Storm Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 6, 2018, 3:23 PM CDT for 17 counties in Minnesota. It took effect at Apr 8, 2018, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 3:23 PM CDT (20:23 UTC)
- In effect from
- Apr 8, 2018, 7:00 AM CDT
- Expired
- Apr 7, 2018, 2:43 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 122 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS43 KMPX 062023 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 323 PM CDT Fri Apr 6 2018 ...Several inches of snow expected Sunday into Sunday night across southwest Minnesota... .A winter storm watch has been issued for Sunday and Sunday night across southwest Minnesota. Snow will move in from the Dakotas on Sunday, with over 6 inches possible along the Upper Minnesota River Valley by the time the snow ends late Sunday night. The heaviest snow is expected Sunday afternoon into Sunday evening. MNZ047-054>057-064-065-070430- /O.NEW.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Renville- Including the cities of Morris, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 323 PM CDT Fri Apr 6 2018 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 30 mph could cause patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ067-073>075-082-083-091-092-070430- /O.NEW.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 323 PM CDT Fri Apr 6 2018 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central, south central and southwest Minnesota. * WHEN...From Sunday morning through Monday morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 30 mph could cause patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ jrb
4 follow-up statements
900 WWUS43 KMPX 070153 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 853 PM CDT Fri Apr 6 2018 ...Several inches of snow expected Sunday into Sunday night across southwest Minnesota... .A winter storm watch for heavy snow is in effect for Sunday and Sunday night across southwest Minnesota. Snow will move in from the Dakotas on Sunday, with over 6 inches possible along the Upper Minnesota River Valley by the time the snow ends late Sunday night. The heaviest snow is expected Sunday afternoon into Sunday evening. MNZ047-054>057-064-065-071000- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Renville- Including the cities of Morris, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 853 PM CDT Fri Apr 6 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 30 mph could cause patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ067-073>075-082-083-091-092-071000- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 853 PM CDT Fri Apr 6 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central, south central and southwest Minnesota. * WHEN...From Sunday morning through Monday morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 30 mph could cause patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ jrb
477 WWUS43 KMPX 070832 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 332 AM CDT Sat Apr 7 2018 ...Several inches of snow expected Sunday into Sunday night across southwest Minnesota... .A winter storm watch for heavy snow is in effect for Sunday and Sunday night for locations along and south of a Morris, to Mankato, to Albert Lea line. Snow will move in from the Dakotas Sunday morning, with over 6 inches possible along the Upper Minnesota River Valley by the time the snow ends late Sunday night. The heaviest snow is expected Sunday afternoon into Sunday evening. MNZ084-093-071645- /O.EXA.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ Waseca-Freeborn- Including the cities of Waseca and Albert Lea 332 AM CDT Sat Apr 7 2018 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Waseca and Freeborn Counties. * WHEN...From Sunday morning through Monday morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ047-054>057-064-065-071645- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Renville- Including the cities of Morris, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 332 AM CDT Sat Apr 7 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ067-073>075-082-083-091-092-071645- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 332 AM CDT Sat Apr 7 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central, south central and southwest Minnesota. * WHEN...From Sunday morning through Monday morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
158 WWUS43 KMPX 071521 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1021 AM CDT Sat Apr 7 2018 ...More snow expected Sunday into Sunday night across southwest Minnesota... .A winter storm watch remains in effect for Sunday and Sunday night for locations along and south of a Morris, to Mankato, to Albert Lea line. The winter storm watch means that there is a potential of heavy snowfall, with amounts over 6 inches in the watch area from Sunday afternoon, through late Sunday night. MNZ047-054>057-064-065-072330- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Renville- Including the cities of Morris, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 1021 AM CDT Sat Apr 7 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ067-073>075-082>084-091>093-072330- /O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin- Faribault-Freeborn- Including the cities of Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea 1021 AM CDT Sat Apr 7 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of central, south central and southwest Minnesota. * WHEN...From Sunday morning through Monday morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
421 WWUS43 KMPX 071943 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 243 PM CDT Sat Apr 7 2018 ...MORE SNOW ON SUNDAY BUT AMOUNTS ARE LOWER... .A winter weather advisory has been issued for portions of west central, southwest and south central Minnesota on Sunday and Sunday night. The winter storm watch has been cancelled. The winter weather advisory is mainly west of a line from Glenwood, to Willmar, Gaylord, and Owatonna. Snow is expected to develop in far western Minnesota toward sunrise Sunday. This area of snow will expand east across the rest of Minnesota during the day, before tapering off Sunday night. Snowfall amounts in the advisory area will range from 2 to 5 inches, with locally higher amounts along the Buffalo Ridge. Most of the accumulating snowfall will occur on bare ground, with mainly wet roadways until the late afternoon and evening. By the late afternoon and early evening, area roads will become icy, especially untreated roads. MNZ047-054>057-064-065-080400- /O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/ /O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Renville- Including the cities of Morris, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 243 PM CDT Sat Apr 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Portions of central and west central Minnesota. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ073-074-080400- /O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ /O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/ Redwood-Brown- Including the cities of Redwood Falls and New Ulm 243 PM CDT Sat Apr 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected, with locally higher amounts. * WHERE...Redwood and Brown Counties. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ067-075-082>084-091>093-080400- /O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/ /O.NEW.KMPX.WW.Y.0017.180408T1800Z-180409T1200Z/ Sibley-Nicollet-Watonwan-Blue Earth-Waseca-Martin-Faribault- Freeborn- Including the cities of Gaylord, St Peter, St James, Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea 243 PM CDT Sat Apr 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches are expected. * WHERE...Portions of central and south central Minnesota. * WHEN...From 1 PM Sunday to 7 AM CDT Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ048-080400- /O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/ Pope- Including the city of Glenwood 243 PM CDT Sat Apr 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Pope County. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ066-076-085-080400- /O.NEW.KMPX.WW.Y.0017.180408T1800Z-180409T1200Z/ McLeod-Le Sueur-Steele- Including the cities of Hutchinson, Le Sueur, and Owatonna 243 PM CDT Sat Apr 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches are expected. * WHERE...McLeod, Le Sueur and Steele Counties. * WHEN...From 1 PM Sunday to 7 AM CDT Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 6, 11:39 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 6, 11:39 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1139 AM CDT Fri Apr 6 2018 .UPDATE for 18z taf discussion below... && .SHORT TERM...(Today and tonight) Issued at 357 AM CDT Fri Apr 6 2018 Cyclonic flow will yield a chilly day with stratocu clouds and brisk northwest winds. Scattered snow showers will also be possible, primarily from north central Minnesota across west central Wisconsin. Temperatures will top out in the mid teens to mid 20s, but northwest winds at 20 to 25 mph (with higher gusts) will generate wind chills in the single digits for most of the day. Tonight winds relax slightly to speeds below 10 mph and combine with clearing skies to yield a cold night for April standards. Lows will mostly range from 5 to 10 degrees, which is 20 to 25 degrees below normal. .LONG TERM...(Saturday through Thursday) Issued at 357 AM CDT Fri Apr 6 2018 Biggest concern for the extended continues to be the snowfall expected Sunday. Otherwise next week we will see the flow flatten out some, which will allow for some milder, though still below normal temperatures, with the end of the week still looking to offer the potential of seeing a significant surface cyclone work across the central CONUS. For the Sunday system, we've seen all but the NAM come into really good agreement on the placement of forcing features and location of the primary QPF axis. The NAM, as has been the case pretty much all winter, was north of the model consensus, which has the highest QPF running along the MN River from west central into south central MN. We have seen a slight weakening of the system compared to 24 hours ago, with max QPF expected to be around 0.5". The 06.00 models were all pretty similar with a band of 6-8" of snow falling falling along and south of the MN River Valley, with 3-5 inches from northeast to southwest across the Twin Cities metro. Looking at the CIPS analogs, there is a match from April 1, 2002 that looks like a pretty close match to what we are seeing with the 06.00 GFS/ECMWF. This system had a nice swath of 6-8" of snowfall to the north of its h85 low track, so it helps add confidence in what we have going. Really the main question is how much snow do we see into western WI. We will have east winds during the event bringing in dry air from high pressure over the Great Lakes, so suspect we will see a tighter gradient in snow totals to the northeast of the main band than we currently have. For the middle of next week, we have seen two trends. One, is the potential system has really weakened and two, models spread is incredibly high. Wednesday, we will see ridging try to work into the area, but it will quickly get beat back by a fast moving shortwave that will break away from the eastern Pac trough. This will send another polar/arctic front across the area on Wednesday, but there are large discrepancies on how this happens. The GFS has a stronger shortwave and has another round of snow and highs in the mid 30s locally. The ECMWF has a weaker shortwave and slower front and goes for highs in the 60s up to the IA border, with no precip. Given that spread, stuck with a blended forecast mid week, but there's potential for that to swing quite a bit in either the warmer or colder direction. For the end of the week, the GFS/ECMWF continue to show a significant trough coming out of the Rockies and into the Plains. Both models show strong cyclogenesis occurring over the Plains, with that low lifting north toward the upper MS Valley/Great Lakes. There's still a high degree of spread with this system, though the presence of a cold arctic high over the Canadian prairies will provide ample cold air for significant wintry precipitation on the cold side of the low, while a severe weather outbreak looks likely in it's warm sector. For us, we will not have to worry about the severe weather part, but we could definitely be in line for the winter weather part depending on its eventual track. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM CDT Fri Apr 6 2018 Sct-bkn lower clouds 3-4K feet expect to continue into the afternoon over mainly west central WI area. Still a stray -shsn but vsby reduction limited and wont mention in tafs. Otherwise VFR trend with diminishing NW winds from west to east into early evening. KMSP... Few/sct clouds will continue VFR trend through the period. Gusty NW wind diminishing by early evening. /OUTLOOK FOR KMSP/ Sat night...VFR. Wind NW 5-10 kts. Sun...MVFR/IFR with -SN. Wind SE 10-15 kts. Mon...MVFR cigs in mrng. Wind NW 5-10 kts. Tue...VFR. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...MPG AVIATION...DWE
Hazardous weather outlook, Apr 6, 12:35 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1235 PM CDT Fri Apr 6 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1235 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Significant snowfall accumulations are looking increasingly likely Sunday through Sunday night. The greatest risk for seeing four or more inches of snow is currently from west central into south central Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Winter Storm Watches in Minnesota, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.